Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 251, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2006, 2:29 PM EDT for Darke County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 18, 2006, 3:03 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:30 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 18, 1:30 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT TUE JUL 18 2006 .AVIATION /18Z-18Z/... THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST INDIANA AND FAR WEST CENTRAL OHIO THIS AFTERNOON. THIS IS ASSOCIATED WITH AREA OF LOW LEVEL CONVERGENCE AHEAD OF BOUNDARY THAT IS PUSHING SLOWLY SOUTH INTO OUR AREA. WEAK TO MODERATE INSTABILITY HAS DEVELOPED ACROSS MOST OF FA SO EXPECT TO SEE ACTIVITY BECOME A LITTLE MORE WIDESPREAD ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON...WITH BEST CHANCE CONTINUING ACROSS NORTHERN POTIONS OF FA. WITH THIS IN MIND WILL ALLOW FOR AN EARLY TEMPO TSRA AT KDAY BUT TRY TO LIMIT REMAINING NORTHERN TAF SITES TO VCTS. SOME QUESTION EXISTS AS TO HOW FAR SOUTH THE STORMS WILL MAKE IT BEFORE WE BEGIN TO LOSE OUR BETTER INSTABILITY THIS EVENING. AS A RESULT...WILL JUST ALLOW FOR VCTS AT KCVG AND KLUK TOWARD LATE AFTERNOON/EARLY EVENING. OVERNIGHT... EXPECT CLOUDS TO GRADUALLY DISSIPATE...LEAVING MAINLY CLEAR SKIES AND AREAS OF BR. WILL GENERALLY GO WITH MVFR TYPE RESTRICTIONS EXCEPT AT THE MORE FAVORABLE LOCATIONS OF KLUK AND KILN WHERE WE WILL ALLOW FOR A BRIEF PERIOD OF IFR VSBY LATE TONIGHT/EARLY WEDNESDAY. && .PREV DISCUSSION... /ISSUED 1038 AM EDT TUE JUL 18 2006/ SHORT TERM /TODAY AND TONIGHT/... BOUNDARY FORECAST TO SAG SLOWLY SOUTH INTO NORTHERN PORTIONS OF FA THROUGH THIS AFTERNOON. OUT AHEAD OF THIS...AIRMASS SHOULD CONTINUE TO DESTABILIZE AND WITH WEAK LOW LEVEL CONVERGENCE...EXPECT TO SEE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPMENT THROUGH MID AFTERNOON. BEST CHANCE SHOULD BE ACROSS OUR FAR NORTH...WITH DECREASING CHANCES FURTHER SOUTH. CURRENT FORECAST HAD A PRETTY GOOD HANDLE ON SITUATION. WENT AHEAD AND UPDATED JUST TO CLEAN UP WORDING AND TWEAK POPS FOR LATER THIS AFTERNOON INTO EARLY THIS EVENING. && /ISSUED 354 AM EDT TUE JUL 18 2006/ SHORT TERM /TODAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WERE SAGGING SOUTH ACROSS NORTHERN OHIO IN PROXIMITY TO A FRONTAL BNDRY THIS MORNING. TEMPERATURES GENERALLY RANGED FROM THE LOWER TO MID 70S. TODAY...THERE IS CONSIDERABLE INSTABILITY...GENERALLY 2000-3000 J/KG. THERE IS LITTLE LOW LEVEL CONVERGENCE AND MOISTURE APPEARS LIMITING IN FCST TIME/HEIGHT PROFILES. STILL...AS THE BNDRY SAGS SOUTH ACROSS THE AREA INTO THE EVENING...ANY THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE. COVERAGE IS QUESTIONABLE...ESPECIALLY IN THE SOUTH...BUT IT SEEMS REASONABLE TO HAVE CHANCE TO SLIGHT CHANCE POPS. HIGH TEMPS WILL RANGE FROM THE UPPER 80S TO THE LOWER/MID 90S IN THE SOUTH...WITH DEW POINTS MAINLY IN THE UPPER 60S. ALTHOUGH HEAT INDICES WILL REACH INTO THE UPPER 90S AT SOME LOCATIONS IN THE SOUTHERN HALF OF OUR CWA...THIS BELOW ADVISORY CRITERIA. OVERNIGHT AND INTO WEDNESDAY...WILL CONTINUE WITH DRY FCST AS THE FRONTAL BNDRY DISSOCIATES ACROSS THE SOUTHERN FCST AREA. HIGH AND LOW TEMPS WILL REMAIN ABOVE NORMAL. FOR THURSDAY...THE CHANCE OF THUNDERSTORMS RETURNS TO THE NORTH AS ANOTHER BNDRY SAGS SOUTH. HIGH TEMPS WILL PUSH INTO THE 90S. LONG TERM /WEDNESDAY THROUGH MONDAY/... SFC HI STRENGTHENS OVER SERN GTLKS WED AS THE H5 S/W PUSHES SE THROUGH THE ERN EDGE OF H5 W-E ORIENTED RIDGE. THIS UPPER RIDGE BUILDS BACK UP THROUGH THE DAY AND RETURN FLOW AT THE SFC OCCURS WED NITE AHEAD OF THE NEXT SFC CDFNT THAT IS PROGGED TO SWING THROUGH OHVLY THURS NITE. H5 FEATURES ABOVE THE NEXT FRONT ARE NOT STRONG ENOUGH TO MOVE SE THROUGH THE RE-ESTABLISHED H5 RIDGE...AND THE MAIN ENERGY BOTH H5 AND SFC STAYS N OF FCST AREA AS IT TRAVERSES THROUGH THE GTLKS. INCREASED CHANCES FOR THUNDERSTORM ACTIVITY NOTED THURS NIGHT JUST ALONG AND AHEAD OF SFC FRONT. H5 FLOW TURNS NW AND HELPS NOSE THE ERN EDGE OF H5 RIDGE WELL S OF OHVLY...ALLOWING NRLY FLOW AT THE SFC WITH A BUILDING HIGH OVER THE UPPER MIDWEST ON FRI...KEEPING THE SFC FRONT OVER KY/TN BORDER. THIS SFC HI BUILDS THROUGH SAT AFTNOON AND THE H5 FLOW REMAINS NW. NEXT DISTURBANCE IS PROGGED TO GLANCE NE FCST AREA SAT NIGHT AS IT STRUGGLES TO MOVE THROUGH THE SFC HIGH BUT DOESNT APPEAR TO HAVE ENOUGH FORCE TO DO SO. IT APPEARS TO WASH OUT OVER FCST AREA SUN AND SUN NIGHT...WHICH SETS UP AN INCREASED CHANCE FOR PRECIP MON. HOWEVER...MODEL SOLUTIONS DIFFER GREATLY ON MON...WILL GO WITH THE THINKING THAT THE WASHED OUT FRONT ISNT THERE AND KEEP DRY TO MAINTAIN CONTINUITY WITH SURROUNDING FOS...WHICH IS IN LINE WITH PREV 0 AND 12Z MODEL RUNS FROM GFS. NO MAJOR CHANGES TO TEMPERATURES FOR THIS FORECAST PACKAGE. GENERALLY LOOKING FOR A RETURN TO MORE NORMAL READINGS AFTER FROPA THURS NIGHT...GETTING AWAY FROM THE HAZY HOT AND HUMID AMS LATE THIS WEEK AND INTO THE WEEKEND. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 18, 5:09 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 509 AM EDT TUE JUL 18 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 509 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT AS A WEAK COLD FRONT MOVES INTO THE AREA TODAY...ANY THUNDERSTORMS THAT FORM ALONG IT COULD BECOME SEVERE. DAMAGING WINDS WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF ANY SEVERE WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 67 min |
| Jul 18, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Union | 41 min |
| Jul 18, 4:30 PM EDT | Flash Flood Warning | ILN | Delaware, Union | 2 hr |
| Jul 18, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 50 min |
| Jul 18, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 62 min |
| Jul 18, 5:36 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton | 114 min |
| Jul 18, 5:49 PM EDT | Flash Flood Warning | ILN | Highland, Ross | 116 min |
| Jul 18, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.